This patient support community is for discussions relating to stroke, rehabilitation, ability to eat/swallow, alertness, bowel/bladder control, depression, motor skills, nutrition, orthotics/braces, pain, prevention, senses, and spasticity.
This question is for my mother, 78 years of age, has had aortic valve replacement and triple bypass (3 yrs ago), has had history of hbp, currently has 50% blockage of each carotid artery and 70% blockage of vertebral artery. Currently on Plavix and baby aspirin, Toprol XL, Foltex, and Lipitor. She was hospitalized recently for possible stroke. Her gait and stability while walking is not normal. Her head at times feels heavy. She has brain fog and thinks slower than normal. There are days that she seems to be much better than others. My question is this: Her doctor (neurologist) wants her taken off Plavix and aspirin and wants to replace it with Aggrenox. She was doing well with Plavix and aspirin, but after her brief hospitalization her neuro wants to switch her. She was negative for a TIA and stroke, but her MRI showed significant periventricular white matter disease that the doctor said is more than just old age. What do you think of the change in meds? Thanks for the info...
I would continue your research and review antiplatelet agents which are asprin, clopidogrel, bisulfate, dipyridamole. Also look into stroke information and hopefully you can discover some good information that will help you make a good choice. Get different opinions too. My father was on Plavix and use to get a heavy feeling in his head where he said it was very unpleasant. He passed away last year from an aneurism (aneurysm). My father had 2 mini-strokes. My mom just suffered a serious ishemic stroke. The doctors could not reverse it in time with the t-pa medication. Good Luck in Your Research!
My question is about myself. On February 1st, at 1pm the right side of my body began to go numb..first the forefinger and thumb, then the little finger, then my lips and a bit up the side of my face. I took an aspirin and called 911. The paramedics came out and said since I had my strength and neurological symptoms were checked out, they said that I probably had hypertension and was hyperventilating, producing the numbness on my right side. They didn't take me in at that time. By 7:30pm the symptoms were still there so I consulted with a Dr. that lived by me. He was alarmed and sent me to the ER. I was given an MRI, MRA, studies of the corotid arteries and it all showed that I had experienced a minor stroke. I was put on Aggrenox, Aspirin, Hydrochlorothyazide, and Simvastatin. Since that time I have heard conflicting opinions about whether plavix would have been better that aggrenox. I don't know what to believe. I'm worried if I'm on the right medication. Help please.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.